USMLE Forums banner

1 - 8 of 8 Posts

·
Registered
Joined
·
67 Posts
Discussion Starter #1
Hi
I would like to ask a question.
If you give someone a CCB what would his pressure volume loop look like?
Something like the image on the right?



Options included: beta 1 blocker, calcium channel antagonist (no more details), specific venodilator, systemic arterial vasoconstriction.
 

·
Registered
Joined
·
141 Posts
Hi
I would like to ask a question.
If you give someone a CCB what would his pressure volume loop look like?
Something like the image on the right?



Options included: beta 1 blocker, calcium channel antagonist (no more details), specific venodilator, systemic arterial vasoconstriction.
This is what i think, Cardioselective calcium channel blocker would decrease the AV nodal conduction thus decreasing the heart rate leading to increased time for filling, leading to increased end diastolic volume. The cardiac output would decrease due to decreased intracellular calcium leading to increased end systolic volume
The TPR would decrease causing less pressure required to pump blood leading to a shorter height of curve
 

·
Registered
Joined
·
67 Posts
Discussion Starter #4
So you think a CCB can cause a curve like the one on the right, i.e. decreased afterload with low TPR, decreased ESV, normal EDV and increased SV?
 

·
Registered
Joined
·
141 Posts
So you think a CCB can cause a curve like the one on the right, i.e. decreased afterload with low TPR, decreased ESV, normal EDV and increased SV?
No i don't think so. A CCB would increase the EDV and increase the ESV. The TPR would decrease because of vasodilation. Atleast this is what i think.
 

·
Registered
Joined
·
67 Posts
Discussion Starter #6
Dihydropyridine CCB can decrease TPR and afterload hence better ejection, lower ESV and higher SV. Why not?
Options included: beta 1 blocker, calcium channel antagonist (no more details), specific venodilator, systemic arterial vasoconstriction.
What would you have chosen instead?
 

·
Registered
Joined
·
141 Posts
Out of the options you listed none of the others would cause a curve like the right one. Yes dihydropyridines may cause those changes i guess. But then again i think moderate excercise would be a more appropriate description of the right image.
 
1 - 8 of 8 Posts
Top